Home Health & Wellbeing
At The Mix, we want to make our services as helpful as we can. To do this, we’d love to ask you a few questions about you, your visit to The Mix and its impact. It should take only about 5-10 minutes to complete. Take this survey and get a chance at winning a £200 Amazon voucher​.
Come and join our Support Circle, every Tuesday, 8 - 9:30pm! Sign up here

Coming off dianette

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
Hi

I have been on dianette now for probably about 2 years and i think my doctor is going to make me come off it soon ..

I originally started taking it to control my dodgy skin and now im petrified that if i stop taking it that its all going to come back ...

has anyone else had this experience ?

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    if you want to keep taking it then keep taking it

    did the doctors try other stuff before putting you on the pill?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I'm sorry to say that I did the same thing and my bad skin came back when I came off it! Admittedly, I didn't have too bad skin in the first place - not acne, just quite a few individual spots on my T-zone - but I definitely got more once I came off it :(
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Hiya!

    I came off Dianette fast as had what they thought was a focal migraine, my skin got worse but not as bad as it had been before I started taking it. I got differin cream, which takes a few weeks to work but that pretty much cleared things up again.

    It's worth asking if you can do some kind of overlap with somrthing else rather than just stopping treatment all together.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Ballerina wrote:
    if you want to keep taking it then keep taking it

    did the doctors try other stuff before putting you on the pill?

    Unfortunately they won't prescribe it for much longer than two years running. It's slightly different to other pills.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Hiya!

    I came off Dianette fast as had what they thought was a focal migraine, my skin got worse but not as bad as it had been before I started taking it. I got differin cream, which takes a few weeks to work but that pretty much cleared things up again.

    It's worth asking if you can do some kind of overlap with somrthing else rather than just stopping treatment all together.

    Not related, but my sister uses differin and its worked great on her also.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    In_ya_face wrote:
    Hi

    I have been on dianette now for probably about 2 years and i think my doctor is going to make me come off it soon ..

    I originally started taking it to control my dodgy skin and now im petrified that if i stop taking it that its all going to come back ...

    has anyone else had this experience ?

    This was the only pill i could take, without gettin' headaches, and feeling sick, I was on it for two years, but the doctor said it wouldn't be safe to stay on it for longer, as they were unsure of the long-term affects of it.
    and yep, my skin went shite again, once i'd came off. :(
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Unfortunately they won't prescribe it for much longer than two years running. It's slightly different to other pills.
    I've been on it more than 2 years, for about 5 or so years :confused:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    They changed the prescribing guidelines about a year ago to advise against long term use, especially in people with contra indications (like migraine, smokers, overweight, family history of heart disease).

    It's nothing to get excited about.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    There are loads a horror stories about this stuff, although it does seem to be pretty effective for problem acne.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    It's a dream for problem acne, if you get down to the details the horror stories aren't really any worse than a lot of other stuff.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    well, you only really hear the horror stories don't you. no-one goes on a rant about how great *insert drug here* was and how they were completely side-effect free etc. lol. I wouldn't take it myself- but then I don't have acne, so I'm not in a position to say really.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Same for everything I guess.
Sign In or Register to comment.